Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 7, 2025, 2:49 PM CDT for Madison County, Missouri. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2025, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 7, 2025, 6:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, MO
The radar
The Paducah radar (KPAH), 143 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:52 PM CDT | FLASH FLOOD | 4 Nw Buckhorn, MO | Corrects previous flash flood report from 4 NW Buckhorn. Fredrock Glampground has received 4 inches of rain in 1.5 hours. The rise on Twelvemile Creek overtopped a private bridge and made portions of the campground inaccessible. |
| Jul 7, 3:52 PM CDT | FLASH FLOOD | 4 Nw Buckhorn, MO | Fredrock Glampground has received 4 inches of rain in 1.5 hours. This resulted in high waters on Twelvemile Creek, nearly covering a nearby bridge. The campground also reported standing water in their pipelines which they told us has happened before but not of |
| Jul 7, 5:00 PM CDT | FLASH FLOOD | 3 Ese Saco, MO | An eyewitness reported a wall of water rushing down the creek. Portions of their property are inaccessible due to road washouts. Rain gage measured 5 inches before it overflowed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WGUS53 KLSX 071949
FFWLSX
MOC123-072230-
/O.NEW.KLSX.FF.W.0023.250707T1949Z-250707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
249 PM CDT Mon Jul 7 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southern Madison County in southeastern Missouri...
* Until 530 PM CDT.
* At 249 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marquand, Buckhorn and Saco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3746 9055 3746 9014 3738 9015 3731 9015
3732 9024 3731 9035 3732 9055
FLASH FLOOD...RADAR INDICATED
$$
Kimble3 follow-up statements
261
WGUS73 KLSX 072057
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
357 PM CDT Mon Jul 7 2025
MOC123-072230-
/O.CON.KLSX.FF.W.0023.000000T0000Z-250707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison MO-
357 PM CDT Mon Jul 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT THIS
AFTERNOON FOR SOUTHERN MADISON COUNTY IN SOUTHEASTERN MISSOURI...
At 357 PM CDT, flash flooding was reported near the Twelvemile
Creek. More than 4 inches of rain has fallen with rapid rises on the
creek.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Marquand, Buckhorn and Saco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3746 9055 3746 9014 3738 9015 3731 9015
3732 9024 3731 9035 3732 9055
FLASH FLOOD...OBSERVED
$$
Kimble505
WGUS53 KLSX 072227
FFWLSX
MOC123-072330-
/O.EXT.KLSX.FF.W.0023.000000T0000Z-250707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
527 PM CDT Mon Jul 7 2025
The National Weather Service in St Louis has extended the
* Flash Flood Warning for...
Southern Madison County in southeastern Missouri...
* Until 630 PM CDT.
* At 527 PM CDT, flash flooding remained ongoing along Twelvemile
Creek. Although rain has ended, it will take some time for waters
to recede.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marquand, Buckhorn and Saco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3746 9055 3746 9014 3738 9015 3731 9015
3732 9024 3731 9035 3732 9055
FLASH FLOOD...OBSERVED
$$
Kimble630
WGUS73 KLSX 072328
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
628 PM CDT Mon Jul 7 2025
MOC123-072338-
/O.EXP.KLSX.FF.W.0023.000000T0000Z-250707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison MO-
628 PM CDT Mon Jul 7 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM CDT THIS EVENING FOR
SOUTHERN MADISON COUNTY IN SOUTHEASTERN MISSOURI...
Flood waters are receding. Additional flooding is not expected.
Please continue to heed remaining road closures.
&&
LAT...LON 3746 9055 3746 9014 3738 9015 3731 9015
3732 9024 3731 9035 3732 9055
$$
KimbleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 12:48 PM CDT, 2 hours 1 minute earlier. Its key messages:
- Scattered thunderstorms are possible mainly this afternoon across the eastern Ozarks. They are not expected to be as strong as Sunday's storms.
- Another round of strong to isolated severe storms is possible on Tuesday. Isolated gusty winds up to 60 mph and locally heavy rain are the threats on Tuesday.
Area forecast discussion, Jul 7, 12:48 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1248 PM CDT Mon Jul 7 2025 .KEY MESSAGES... - Scattered thunderstorms are possible mainly this afternoon across the eastern Ozarks. They are not expected to be as strong as Sunday's storms. - Another round of strong to isolated severe storms is possible on Tuesday. Isolated gusty winds up to 60 mph and locally heavy rain are the threats on Tuesday. && .SHORT TERM... (Through Late Tonight) Issued at 407 AM CDT Mon Jul 7 2025 The "cold front" is difficult to discern in surface obs this morning, however there is a pressure trough which lies generally along the I-70 corridor. Short range guidance shows it sagging south today as a weak high pressure system moves across the Upper Midwest and pushes somewhat drier air south into eastern Missouri and central and southern Illinois. The lower humidity will be noticeable across northeast Missouri and west central/south central Illinois, but temperatures will be very similar to Sunday's ranging from the mid 80s to around 90. The lower dew point temperatures are expected to lead to lower instability this afternoon, particularly north of I-70 where RAP MLCAPE values are hard pressed to break 1000 J/Kg. However, 1500-2000 J/Kg MLCAPE values are forecast by the RAP farther south across the eastern Ozarks, and this is where the best chance for thunderstorms is today. Most short range guidance is not particularly bullish on developing thunderstorms this afternoon so have limited PoPs to 30-40 percent. Models are developing an MCS over South Dakota or Nebraska late this afternoon or early this evening. The MCS drops southeast into western Iowa and northwest Missouri late in the evening into the overnight hours. There are speed and strength differences in how each model handles the MCS tonight, but a few bring the dissipating storms into central and northeast Missouri after 09Z tonight. There may be some gusty winds associated with the outflow boundary should this occur, but severe gusts are not expected. Carney && .LONG TERM... (Tuesday through Sunday) Issued at 407 AM CDT Mon Jul 7 2025 The upper level pattern shifts slowly Tuesday and Wednesday with the upper level ridge over the Desert Southwest and a long wave trough drifting east through the Central U.S. into the Ohio Valley. The trough axis is forecast to pass over Missouri and Illinois Tuesday into Tuesday evening. Synoptic scale lift with the trough as well as low level moisture convergence ahead of the 850 trough will produce another round of convection Tuesday afternoon and evening which should be more widespread than today's. Most guidance focuses the convection along and east of the Mississippi River Tuesday afternoon, which makes sense given the trough axis is forecast to be stretching from west central Illinois into central/east central Missouri at that time. However, small differences in the speed of the trough will change the position of the best forcing, which would produce convection farther west or east than the current forecast. The GFS continues to look like it's contaminated by convective feedback, but the extended RAP looks clean with MLCAPE reaching 2500- 3000 J/Kg Tuesday afternoon/evening. This may be a higher-end value as the LREF shows about that much CAPE at the 75th percentile. 0- 6km shear is not very impressive at ~20kts, but those levels of instability and shear will be capable of sustaining marginally severe clusters and inverted V forecast soundings will be conducive to wet microbursts. Precipitable Water values will be near 2 inches, and warm cloud depths will be in excess of 12,000ft as well, so locally heavy rain will continue to be possible Tuesday afternoon and evening. Weak northwest flow aloft on Wednesday will transition to more zonal Thursday and Friday with a series of waves moving across the Upper Midwest. Guidance shows the energy from these waves staying north of the forecast area so our convection will likely be driven primarily by daytime heating lingering outflow boundaries, and weak overnight low level jets. It will be tough to find a time during that period where there is NO chance for rain, but coverage through that period is not expected to be greater than isolated to widely scattered (20-30%). A stronger short wave will move along the U.S./Canada border on Saturday and Sunday, driving a surface cold front through the Northern Plains into Iowa and northern Missouri. The front could make it as far south as the I-70 corridor by Sunday afternoon and be a focus for more widespread (40-50%) storms. Guidance continues to show seasonably warm temperatures and humid conditions, typical for early to mid July. Carney && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1232 PM CDT Mon Jul 7 2025 Despite the dry forecast at all but KUIN (PROB30), there are several caveats to what is an uncertain forecast with respect to point-specific impacts. What is essentially a washed out cold front over southeastern MO and southwestern IL will be the primary focus for afternoon/evening thunderstorm potential. Then, another area in question is central MO, where isolated showers and perhaps a thunderstorm or two is being supported by ascent from mid/upper level vorticity. The best potential for thunderstorms will ride along the surface boundary south of the terminals this afternoon. The one exception will be central MO, where trends will have to be monitored, but as of now, showers have remained north of KCOU/KJEF with Little indication that it will move much further south. KUIN's PROB30 addresses the potential that isolated/widely scattered thunderstorms impact areas of northeastern MO and west-central IL between late morning/early afternoon Tuesday as a weakening complex progresses southeast out of the Plains. Considering the summer pattern, each round will dependent on the prior round, which results in a higher degrees of uncertainty at any given point. That said, better probabilities for thunderstorms will be near the end or just beyond the 24 hour TAF period Tuesday, when additional convection redevelops and present potential for broader coverage in scattered thunderstorms. Until then, VFR is favored. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 7, 4:14 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 414 AM CDT Mon Jul 7 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-080915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 414 AM CDT Mon Jul 7 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are possible today and early this evening, primarily across the eastern Ozarks. More storms are possible late tonight in parts of central and northeast Missouri. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms across the area Tuesday through Sunday. The highest chance will be on Tuesday afternoon and early evening when a few storms may produce strong winds and locally heavy rain for brief periods. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Carney
In the hours before
Local storm report, Jul 7, 10:42 AM CDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1042 AM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg Caseyville 38.64N 90.03W
07/06/2025 St. Clair IL 911 Call Center
Multiple reports of trees and wires down
around Caseyville.
&&
PfahlerLocal storm report, Jul 7, 10:43 AM CDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1043 AM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Dmg 2 S Collinsville 38.66N 90.00W
07/06/2025 St. Clair IL 911 Call Center
Reports of wires down around Collinsville.
&&
PfahlerLocal storm report, Jul 7, 10:55 AM CDT, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1055 AM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Flash Flood Ramsey 39.14N 89.11W
07/06/2025 Fayette IL Emergency Mngr
A home in Ramsey saw significant basement
flooding, including walls being knocked down
by flood waters. LSR time is approximate.
&&Local storm report, Jul 7, 11:22 AM CDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1122 AM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tornado 2 SSW Bayle City 39.08N 89.18W
07/06/2025 Fayette IL NWS Storm Survey
A brief EF-0 tornado occurred near Bingham,
IL causing damage to a few farm outbuildings
and crops. Video evidence confirmed the
tornado.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 40 min |
| Jul 7, 4:10 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 43 min |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.